Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 74, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 9, 2018, 5:29 PM EDT for Gadsden County, Leon County, Liberty County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 9, 2018, 5:50 PM EDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WUUS52 KTAE 092129 SVRTAE FLC039-073-077-092215- /O.NEW.KTAE.SV.W.0074.180609T2129Z-180609T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 529 PM EDT SAT JUN 9 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... South central Gadsden County in Big Bend of Florida... East central Liberty County in Big Bend of Florida... Southwestern Leon County in Big Bend of Florida... * Until 615 PM EDT. * At 528 PM EDT, Doppler radar indicated a severe thunderstorm capable of producing quarter size hail and damaging winds in excess of 60 mph. This storm was located 10 miles southeast of Greensboro, or 11 miles southwest of Quincy, and moving southeast at 10 mph. * Locations impacted include... Lake Talquin, Bloxham and Fort Braden. PRECAUTIONARY/PREPAREDNESS ACTIONS... In addition to large hail and damaging winds, continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3043 8476 3049 8468 3044 8451 3033 8462 TIME...MOT...LOC 2128Z 303DEG 9KT 3044 8468 $$ 38-GODSEY
1 follow-up statement
896
WWUS52 KTAE 092150
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
550 PM EDT SAT JUN 9 2018
FLC039-073-077-092159-
/O.CAN.KTAE.SV.W.0074.000000T0000Z-180609T2215Z/
Gadsden FL-Liberty FL-Leon FL-
550 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GADSDEN...EAST
CENTRAL LIBERTY AND WEST CENTRAL LEON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3043 8476 3049 8468 3044 8451 3033 8462
TIME...MOT...LOC 2148Z 303DEG 9KT 3041 8463
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:27 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 3:27 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 327 PM EDT Sat Jun 9 2018 .NEAR TERM [Through Tonight]... Shower and thunderstorms activity that is currently developing across the tri-state region will gradually diminish with the loss of daytime heating this evening. An area of showers and embedded thunderstorms may linger well into the evening hours. The best chances will be focused west of the Apalachicola/Chattahoochee Rivers where low level convergence is greatest between the surface ridge centered over the northern Gulf of Mexico and surface low pressure off of the southeast coast. Late tonight, light patchy fog will be possible across portions of the region, mainly due to wet soils and light surface winds. Overnight lows in the low 70s are expected. .SHORT TERM [Sunday Through Monday Night]... Upper level troughing will continue over the region through the period with sufficient moisture in place. Expect scattered to numerous diurnal thunderstorms with the mean 1000-700mb flow from the west to southwest. Thunderstorms will be aided by interaction with the afternoon sea breeze and outflow boundaries. Highs will be around 90 with lows around 70. .LONG TERM [Tuesday Through Saturday]... Th overall pattern surface and aloft should be relatively unchanged through the upcoming week. Thus, expect near to above seasonal chances (40-60%) for rain each day. Highs in the upper 80s to lower 90s and lows in the lower 70s. && .AVIATION [Through 18Z Sunday]... VFR conditions will prevail at all sites this afternoon outside of SHRA/TSRA. Reductions in CIGs and vsby can be expected under any activity, with gusty and erratic winds also possible. All sites will have the potential to see impacts this afternoon, with SHRA/TSRA coverage diminishing after sunset this evening. Patchy fog will be possible once again lat tonight at VLD, with low end MVFR to high end IFR conditions possible. MVFR vsbys also possible at TLH. && .MARINE... Winds of 10 knots or less, generally from the west to southwest, will result in 1 to 2 foot seas. && .FIRE WEATHER... With light winds and RH values above critical levels, there are no fire weather concerns over the next few days. && .HYDROLOGY... The Withlacoochee River near Pinetta and Fenholloway River at Foley both remain near their lower thresholds of action stage, and these gauges are likely to drop below action stage later today. Scattered showers and thunderstorms will produce brief, isolated areas of heavy rain each day across our area, but this is not expected to result in any river flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 91 70 91 71 / 20 40 20 50 30 Panama City 74 87 75 86 75 / 10 30 20 60 30 Dothan 71 91 72 90 72 / 30 40 20 60 30 Albany 71 92 72 90 72 / 30 40 20 50 30 Valdosta 70 91 71 90 72 / 20 40 30 60 30 Cross City 71 89 71 89 72 / 10 30 20 30 10 Apalachicola 74 88 74 87 75 / 10 30 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Barry LONG TERM...Barry AVIATION...Pullin MARINE...Barry FIRE WEATHER...Fieux HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 9, 4:56 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Tallahassee FL 456 PM EDT SAT JUN 9 2018 GAZ156-092145- Decatur GA- 456 PM EDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR COUNTY IN SOUTHWESTERN GEORGIA UNTIL 545 PM EDT... At 455 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Bainbridge, moving south at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bainbridge, Climax and Vada. && LAT...LON 3108 8438 3087 8438 3087 8456 3108 8453 TIME...MOT...LOC 2055Z 355DEG 8KT 3101 8445 38-GODSEY
Special weather statement, Jun 9, 5:03 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
403 PM CDT SAT JUN 9 2018
ALZ065-066-068-092130-
Dale AL-Coffee AL-Geneva AL-
403 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE AND NORTH CENTRAL GENEVA COUNTIES UNTIL 430 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Level Plains, New Brockton,
Clayhatchee, Chancellor, Lucile, Gerald, Turner Crossroads, Central
City, Clintonville, Goodman, Cairns Aaf, Camp Alaflo Bsa, Enterprise
Municipal A/P, Woodland Grove Church, Richburg and Lowe Army
Heliport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 8572 3126 8567 3125 8567 3123 8569
3121 8569 3120 8571 3120 8565 3118 8565
3118 8597 3146 8604
TIME...MOT...LOC 2103Z 090DEG 10KT 3137 8584
32Local storm report, Jun 9, 5:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 E OZARK 31.46N 85.63W
06/09/2018 DALE AL 911 CALL CENTER
TREE DOWN.
&&
CJMLocal storm report, Jun 9, 5:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 ENE DEAN CHURCH ROAD 31.41N 85.63W
06/09/2018 DALE AL PUBLIC
TREE DOWN.
&&
CJMLocal storm report, Jun 9, 5:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG BELLS CROSSROADS 31.52N 85.45W
06/09/2018 DALE AL 911 CALL CENTER
TREE DOWN.
&&
CJMSpecial weather statement, Jun 9, 5:26 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
526 PM EDT SAT JUN 9 2018
FLZ016-017-026-092215-
Liberty FL-Gadsden FL-Leon FL-
526 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GADSDEN...EAST
CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES IN THE FLORIDA
BIG BEND UNTIL 615 PM EDT...
At 526 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Greensboro, or 11 miles southwest of Quincy, moving
southeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lowry and Bloxham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 8482 3053 8472 3038 8448 3030 8461
3030 8467
TIME...MOT...LOC 2126Z 314DEG 10KT 3044 8469
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:03 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 27 min |
| Jun 9, 4:48 PM EDT | Special Weather Statement | TAE | Gadsden | 42 min |
| Jun 9, 5:26 PM EDT | Special Weather Statement | TAE | Gadsden | 49 min |
| Jun 9, 6:19 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jun 9, 6:25 PM EDT | Special Weather Statement | TAE | Jefferson | 50 min |
| Jun 9, 6:27 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 31 min |
| Jun 9, 7:01 PM EDT | Special Weather Statement | TAE | Leon | 44 min |
| Jun 9, 7:03 PM EDT | Special Weather Statement | TAE | Jackson | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.